Oregon, 2004Strong Wind in Oregon, November 15, 2004
November 15, 2004 · NWS PDT · 1 event in 1 county or zone
Wind gusts up to 52 MPH one mile north of Union snapped one to four inch diameter tree limbs.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wind gusts up to 52 MPH one mile north of Union snapped one to four inch diameter tree limbs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 14, 8:39 PM PST, 4 hours 36 minutes earlier.
Area forecast discussion, Nov 14, 8:39 PM PST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
839 PM PST SUN NOV 14 2004
.DISCUSSION...HIGH AMPLITUDE PATTERN CONTINUES OVER THE EASTERN
PACIFIC AND THE WESTERN U.S. THIS EVENING...WITH A SHARP RIDGE OVER
THE WEST. A FEW SHOWERS ARE IMBEDDED WITHIN THE SOUTHWEST FLOW OVER
THE SOUTHERN WASHINGTON CASCADES AND KITTITAS VALLEY...OTHERWISE THE
AREA REMAINS FAIRLY DRY. UPDATED EARLIER TO ADD ISOLATED SHOWERS TO
THE KITTITAS VALLEY AND SOUTH WASHINGTON CASCADE EAST SLOPE ZONES.
BATCHES OF MID AND HIGH LEVEL CLOUDINESS CONTINUE TO MOVE OVER THE
PACIFIC NORTHWEST...THOUGH THESE CLOUDS HAVE BEEN THINNING AS THEY
CROSS THE RIDGE AXIS CURRENTLY LOCATED OVER THE COLUMBIA BASIN. LOW
LEVEL INVERSIONS ARE TRYING TO SET UP OVER THE BASIN. THUS MAY SEE
SOME FOG DEVELOPMENT OVERNIGHT THOUGH THE MID/HIGH LEVEL CLOUD COVER
SHOULD LIMIT COVERAGE. WILL UPDATE TO INDICATE PATCHY FOG IN THE
COLUMBIA BASIN. GKH
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 041 049 040 046 / 005 020 020 010
WALLA WALLA 039 048 038 046 / 005 020 020 010
TRI-CITIES 040 051 039 048 / 005 020 020 010
YAKIMA 036 051 035 049 / 010 020 020 010
HERMISTON 040 050 039 046 / 005 020 020 010
ELLENSBURG 035 045 034 043 / 020 020 020 010
REDMOND 033 049 034 050 / 005 020 020 020
LA GRANDE 037 049 036 047 / 000 020 020 020
JOHN DAY 040 048 039 048 / 000 020 020 020
THE DALLES 044 050 043 046 / 010 020 020 010
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY FOR THE LOWER COLUMBIA BASIN AND BLUE
MOUNTAIN FOOTHILLS THROUGH TONIGHT.
WA...AIR STAGNATION ADVISORY FOR THE YAKIMA VALLEY...THE KITTITAS
VALLEY...LOWER COLUMBIA BASIN...AND BLUE MOUNTAIN FOOTHILLS THROUGH
TONIGHT.
&&
Hazardous weather outlook, Nov 14, 4:45 AM PST, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OREGON
445 AM PST SUN NOV 14 2004
ORZ041>050-WAZ024>030-151300-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY-
EASTERN COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)-
NORTHWEST BLUE MOUNTAINS-
445 AM PST SUN NOV 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE HIGH PRESSURE SYSTEM ALOFT THAT HAS BEEN OVER THE REGION DURING
THE PAST WEEK WILL WEAKEN SOME TODAY AS A WEATHER SYSTEM MOVES
CLOSER. HOWEVER SURFACE BASED INVERSIONS WILL PERSIST OVER THE
COLUMBIA BASIN...YAKIMA AND KITTITAS VALLEYS AND THE BLUE MOUNTAIN
FOOTHILLS. THESE AREAS STILL HAVE AN AIR STAGNATION ADVISORY IN
EFFECT THROUGH TONIGHT. REFER TO AWIPS ID PDXASAPDT...OR WMO HEADER
AEUS46 KPDT FOR FURTHER DETAILS. ELSEWHERE SOUTH TO SOUTHEAST WINDS
WILL INCREASE WITH DECREASING LOW CLOUDS BUT INCREASING HIGH CLOUDS.
LIGHT PRECIPITATION WILL MOVE INTO THE WASHINGTON CASCADES TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
LIGHT PRECIPITATION WILL CONTINUE MAINLY OVER THE CASCADES AND
EASTERN OREGON MOUNTAINS AS WELL AS THE CENTRAL OREGON PLATEAU.
ELSEWHERE IT WILL REMAIN CLOUDY AND INVERSIONS WILL PERSIST IN THE
COLUMBIA BASIN...YAKIMA AND KITTITAS VALLEYS AND THE BLUE MOUNTAIN
FOOTHILLS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/FORECAST/HWOGRAPHICS/HWOGRAPHICS.PHP
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE G IN
HWOGRAPHICS AND THE G IN HWOGRAPHICS.PHP.
Strong Wind, Grand Ronde Valley
- When
- November 15, 1:15 AM PST to 2:35 PM PST
- Where
- Grand Ronde Valley forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 15 to 16, 2004$390,000 · 6 events
- Flash Flood and Flooding in Texas, November 15 to 19, 2004$25,000 · 3 events
- High Wind in Washington, November 15, 2004$20,000 · 69 kt wind · 3 events
- High Surf in Hawaii, November 15 to 17, 200413 events
- Flash Flooding in Texas, November 15, 20042 events
- Flood in U.S. Virgin Islands, November 15, 20041 event
- Storm Surge in Florida, November 15, 20041 event
- Flash Flood in Texas, November 15, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426297.